Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 163, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 11, 2002, 7:30 AM EST. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2002, 7:30 AM EST (12:30 UTC)
- Expired
- Nov 11, 2002, 8:15 AM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:05 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 11, 2:05 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EST MON NOV 11 2002 CURRENTLY: A COLD FRONT EXTENDS FROM THE EASTERN GREAT LAKES SOUTHWEST THROUGH EXTREME EASTERN TEXAS. AN IMPRESSIVE SQUALL LINE OUT AHEAD OF A COLD FRONT HAS PROMPTED THE ISSUANCE OF WATCH BOXES FROM WEST VIRGINIA TO EASTERN LOUISIANA. A TORNADO WATCH BOX WAS ALSO ISSUED FOR MY ENTIRE CWA BUT WAS ALLOWED TO EXPIRE AT 2 AM. ANOTHER WATCH BOX MAY BE ISSUED FOR A PORTION OF MY CWA BY DAYBREAK. LOCAL RADARS SHOW ONLY SCATTERED SHOWERS PRECEDING THE SQUALL LINE MOVING TO THE NORTHEAST OVER THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA AND A PORTION OF SOUTHWEST GEORGIA. MODELS: ALL MODELS ARE NOW IN BETTER AGREEMENT WITH THE SURFACE AND UPPER LEVEL FEATURES. IN PARTICULAR...THE EVENTUAL DEVELOPMENT OF A SURFACE WAVE ON THE FRONT TUESDAY MORNING OVER THE FLORIDA PANHANDLE THUS SLOWING ITS PASSAGE THROUGH MY CWA. WILL STAY WITH AVN SOLUTION FOR ITS CONSISTENCY. RIDGE WILL CONTINUE TO BUILD AS IT MOVES INLAND OVER THE U.S. WEST COAST. A STRONG JET RIDING OVER THE TOP OF THE RIDGE WILL CARVE OUT A SHARP TROUGH THROUGH THE NATIONS MIDSECTION BY 12Z TUE CREATING A VERY AMPLIFIES UPPER PATTERN. A VERY STRONG VORT CENTER OVER NORTH CENTRAL TEXAS TUESDAY MORNING WILL TRACK EAST THROUGH THE GULF COAST STATES AND THEN LIFT TO THE NORTHEAST INTO EAST CENTRAL GEORGIA OVER THE NEXT 24 HOURS. THIS SWINGS THE TROUGH AXIS EASTWARD TO A POSITION THROUGH THE FLORIDA PANHANDLE AND EASTERN GULF BY 12Z WED. AT THE SURFACE...THE SQUALL LINE WILL MOVE EAST TODAY AND IMPACT MY ENTIRE FA. ALL THE INGREDIENTS ARE COMING TOGETHER SURFACE AND ALOFT FOR THE THREAT OF SEVERE WEATHER. THE GREATEST THREAT THIS MORNING WILL BE OVER OUR WESTERN ZONES AND THE NORTHERN TIER OF OUR GEORGIA ZONES WHERE THE AVN IS SHOWING A 40 TO 50 KNOT JET AT 850 MB. THIS THREAT SHOULD SPREAD EASTWARD THROUGH THIS AFTERNOON AND EARLY EVENING. BY THIS EVENING THE FRONT CUTS THROUGH CENTRAL GEORGIA WEST SOUTHWEST TO THE WESTERN GULF COAST. BY 12Z TUE...THE SURFACE LOW BEGINS TO DEVELOP OVER THE FLORIDA PANHANDLE AND LIFTS NORTHEAST TO NEAR SAVANNAH BY 18Z TUE WHILE INTENSIFYING. THIS IS IN RESPONSE TO THE ABOVE MENTIONED STRONG VORT APPROACHING FROM THE WEST. THE THREAT FOR SEVERE WEATHER ON TUESDAY WILL ONCE AGAIN SPREAD FROM WEST TO EAST AND MORE THAN LIKELY IMPACT OUR ENTIRE CWA. BY 00Z WED THE LOW IS POSITIONED NEAR MYRTLE BEACH WITH THE FRONT EXTENDING SOUTHWEST ACROSS THE EASTERN BIG BEND. TUESDAY NIGHT...WILL BE TAPERING POPS FROM CHANCE WEST TO LIKELY EXTREME EAST. HIGH PRESSURE WILL BRING COOLER AND DRIER CONDITIONS TO THE REGION ON WEDNESDAY. WILL STAY CLOSE TO MAV POPS AND TEMPS. MARINE: WINDS HAVE BEEN CONSISTENT IN THE 15 TO 20 KNOT RANGE THE PAST 24 HOURS. WINDS MAY REACH BORDERLINE SCA CRITERIA TODAY BUT FOR NOW WILL LEAVE AT SCEC UNTIL THE FROPA ON TUESDAY. SCA WILL LIKELY BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY AS GUSTY NW WINDS MOVE IN BEHIND THE FRONT. FIRE WX: NO CONCERNS. PRELIM NUMBERS... TLH 083/065 071/053 5786 PFN 080/067 069/051 5994 DHN 076/061 064/047 7+94 ABY 076/063 065/048 7+96 VLD 084/065 077/053 5787 CTY 085/067 079/059 4457 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
Hazardous weather outlook, Nov 11, 6:00 AM EST, 1 hour 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... A LINE OF STRONG TO SEVERE STORMS WILL MOVE EAST ACROSS THE FLORIDA PANHANDLE AND ADJACENT WATERS...SOUTHEAST ALABAMA AND A PORTION OF SOUTHWEST GEORGIA THIS MORNING. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER WILL SHIFT EAST TO SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE ADJACENT COASTAL WATERS. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING WINDS AND TORNADOES. .RIP CURRENTS... THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THROUGH THIS AFTERNOON FOR THE BEACHES WEST OF APALACHICOLA DUE TO STRONG ONSHORE WINDS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. LOCAL SPOTTER SELF-ACTIVATION SHOULD SUFFICE THIS MORNING OVER AFFECTED AREAS IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. BY NOON TODAY...THERE WILL BE ENOUGH OF A WIDESPREAD SEVERE WEATHER THREAT TO WARRANT HAVING A NET CONTROLLER STATIONED AT THE NWS TALLAHASSEE OFFICE. .DAYS TWO THROUGH SEVEN... ON TUESDAY...THE POSSIBILITY FOR SEVERE WEATHER WILL CONTINUE AS A LOW PRESSURE AREA DEVELOPS JUST WEST OF THE OUTLOOK AREA ALONG THE COLD FRONT. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS AND TORNADOES. THE SEVERE WEATHER THREAT SHOULD FINALLY END LATE TUESDAY AND EARLY WEDNESDAY AS THE COLD FRONT MAKES A FINAL PUSH THROUGH THE OUTLOOK AREA. DRY AND QUIET WEATHER SHOULD THEN PREDOMINATE WEDNESDAY THROUGH SUNDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
In the hours before
Special weather statement, Nov 11, 3:10 AM EST, 4 hours 20 minutes before
ALZ065>069-FLZ007>009-GAZ120>122-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EST MON NOV 11 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...A SMALL PART OF SOUTHWEST GEORGIA...AND THE WESTERN FLORIDA PANHANDLE...EFFECTIVE UNTIL 800 AM EST MONDAY MORNING (700 AM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...AND HOLMES. IN GEORGIA...QUITMAN...CLAY...AND RANDOLPH. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 18-WOOL
Special weather statement, Nov 11, 7:30 AM EST, 0 minutes before
ALZ065>069-FLZ007>019-026>028-GAZ120>131-142>148-155>161-111800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 730 AM EST MON NOV 11 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 1 PM EST MONDAY AFTERNOON (NOON CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...AND MADISON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 5:25 AM EST | Tornado Warning | TAE | Decatur, Grady | 43 days |
| Nov 11, 6:16 AM EST | Tornado Warning | TAE | Randolph | 43 days |
| Nov 11, 4:55 PM EST | Severe Thunderstorm Warning | TAE | 35 min | |
| Nov 11, 5:08 PM EST | Tornado Warning | TAE | Baker, Miller, Mitchell | 43 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.